just happened across this lovely illustration of chromatin depicting the levels of organization and structure of the molecule DNA
image apparently created by Nicolas Bouvier; courtesy of Genevieve Almouzni, Curie Institute, Paris, France (according to the goog)
Scientists have treated a man they believe to be the first patient with internet addiction disorder brought on by overuse of Google Glass.
The man had been using the technology for around 18 hours a day – removing it only to sleep and wash – and complained of feeling irritable and argumentative without the device. In the two months since he bought the device, he had also begun experiencing his dreams as if viewed through the device’s small grey window. […]
The patient – a 31-year-old US navy serviceman – had checked into the Sarp in September 2013 for alcoholism treatment. The facility requires patients to steer clear of addictive behaviours for 35 days – no alcohol, drugs, or cigarettes – but it also takes away all electronic devices.
Doctors noticed the patient repeatedly tapped his right temple with his index finger. He said the movement was an involuntary mimic of the motion regularly used to switch on the heads-up display on his Google Glass."
(OMNS March 18, 2014) A middle-aged male had success rapidly reducing fast-acting alprazolam (Xanax) dosage by taking very high doses of niacin (6000 to 12 000mg/day), along with gamma aminobutyric acid (GABA) and vitamin C. The individual had been on 1 mg/day Xanax for two years, a moderate dose but a long duration. As a result, he had been presenting increased anxiety, personality changes, and ringing in the ears (tinnitus), all side effects likely due to long-term alprazolam use. Typical withdrawal from this drug would involve substitution medication, about a 10% dose reduction per week, and take a matter of months. A fast withdrawal is a 12.5 to 25% reduction per week. On very high doses of niacin, vitamin C, and also GABA, this individual reported being able to cut the dose 60% down to 0.4 mg in one week. The dose was reduced by 90% (to 0.1 mg/day) in less than a month. He reported residual anxiety, but that it was substantially less than when fully medicated. After a total of five weeks, the medication intake was zero, with minimal residual anxiety.
"she could no longer experience herself as physically embodied"
I drew these watersliders in group therapy (art school)